MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER
Model Number 301803MS
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that an unknown patient underwent an atrial fibrillation (afib) ablation procedure with a preface® guiding sheath with multipurpose curve.There was a valve physical abnormality.There was a hemostasis valve failure, valve physical abnormality.Reverse blood was present at the time of the septal puncture into the left atrium.This occurred 1 hour and 30 minutes after insertion of the sheath, at the time of the septal puncture in the left atrium.The catheter was exchanged to resolve the event, and the procedure was continued.The sheath was not being used on the patient.The complaint product was replaced to another sheath.Blood return was observed.No patient consequences were reported.Hemostatic valve separation is mdr-reportable.
 
Additional Manufacturer Narrative
On 5-sep-2022, bwi received information indicating that the sheath was inserted into the patient when the complaint issue happened.On 8-sep-2022, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 5-oct-2022, the product investigation was completed.It was reported that an unknown patient underwent an atrial fibrillation (afib) ablation procedure with a preface® guiding sheath with multipurpose curve.There was a valve physical abnormality.Device evaluation details: visual analysis of the returned sample revealed no anomalies in the components returned.The functional and microscopic analyses were found within specifications.A manufacturing record evaluation was performed for finished device number 18079353, and no internal action related to the complaint was found during the review.The complaint reported by the customer as ¿hemostasis valve/hub ¿ leakage - during use¿ was not confirmed since during functional test no leaks were noted on the valve/hub.The exact cause of the reported event could not be conclusively determined during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15317748
Report Number2029046-2022-02039
Device Sequence Number20141258
Product Code DYB
UDI-Device Identifier10846835000030
UDI-Public10846835000030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number301803MS
Device Catalogue Number301803MS
Device Lot Number18079353
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/05/2022
10/05/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/19/2022
10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown